Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 12, NWS Caribou, ME

July 12, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 12, 2019, 3:09 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 13, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2019, 3:09 PM EDT (19:09 UTC)
In effect from
Jul 13, 2019, 8:00 AM EDT
Expired
Jul 13, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WHUS41 KCAR 121909
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
309 PM EDT Fri Jul 12 2019

MEZ029-030-130315-
/O.NEW.KCAR.BH.S.0012.190713T1200Z-190714T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
309 PM EDT Fri Jul 12 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Saturday morning
through Saturday evening.

* TIMING...From Saturday morning through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures 65 to 70 degrees may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low 50s degress.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Norton/Hewitt
4 follow-up statements
824 
WHUS41 KCAR 130103
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
903 PM EDT Fri Jul 12 2019

MEZ029-030-131000-
/O.CON.KCAR.BH.S.0012.190713T1200Z-190714T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
903 PM EDT Fri Jul 12 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...

* TIMING...From 8 AM EDT Saturday through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures 65 to 70 degrees may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the low 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
225 
WHUS41 KCAR 130743
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
343 AM EDT Sat Jul 13 2019

MEZ029-030-140000-
/O.CON.KCAR.BH.S.0012.190713T1200Z-190714T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
343 AM EDT Sat Jul 13 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures 65 to 75 degrees may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
469 
WHUS41 KCAR 131655
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1255 PM EDT Sat Jul 13 2019

MEZ029-030-140000-
/O.CON.KCAR.BH.S.0012.000000T0000Z-190714T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1255 PM EDT Sat Jul 13 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...Until 8 PM EDT this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures 65 to 75 degrees may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
001 
WHUS41 KCAR 140024
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
824 PM EDT Sat Jul 13 2019

MEZ029-030-141000-
/O.EXP.KCAR.BH.S.0012.000000T0000Z-190714T0000Z/
/O.NEW.KCAR.BH.S.0013.190714T1200Z-190715T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
824 PM EDT Sat Jul 13 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Sunday
through Sunday evening.

* TIMING...From 8 AM EDT Sunday through Sunday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures 65 to 75 degrees may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Maloit

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 12, 2:37 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 12, 2:37 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
237 PM EDT Fri Jul 12 2019

.SYNOPSIS...
High pressure will build in from the west tonight and slide south of
the region on Saturday. A cold front will approach Saturday evening
and cross the area late Saturday night.

&&

.NEAR TERM /THROUGH SATURDAY/...
The cold front that moved through the area today will be moving
into New Brunswick shortly after the start of the period tonight.
Higher pressure will build into the region behind the front.
The high pressure will quickly transit across the region and
into the Gulf of Maine by the end of the period. Another cold
frontal system will move into western Maine at the end of the
period bringing another round of showers to the area.

The models they were in good agreement overall through the short
term of the forecast period. Loaded a blend of the
GFS/NAM/ECMWF/GEM to smooth out the minor differences in the
models.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Our focus Saturday evening will be on a cold front approaching from
the northwest as an upper level trough of low pressure slides into
Quebec. Some showers and embedded thunderstorms will be likely ahead
of the front over the northwest Saturday evening and the rest of the
area later Saturday night. Given the timing of the front, the best
chance for showers and thunderstorms will be across the northwest
with storms likely diminishing as they move through the area
overnight. The trough will slide away to the southeast on Sunday as
an upper trough slides over the area with the upper low centered
nearby to the north. Cool air pooled aloft will result in spotty
showers and isolated thunderstorms over the north on Sunday. The
upper low will slide east into the Maritimes Sunday night into
Monday. This will allow for a sunnier day on Monday with high
pressure building south of the area.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will remain to our south Monday night and Tuesday
bringing a continuation of dry weather with a warm day on Tuesday.
The next weather disturbance to approach will come Tuesday night
with increasing clouds and a chance for some spotty showers. The
best chance for showers will likely again be in western areas where
the air will be most unstable as the showers approach. A weak
surface trough crossing the area will bring spotty showers and
isolated thunderstorms on Wednesday. The best chance for showers
appears to be Downeast, with subsidence from a ridge moving into
Quebec likely limiting showers over the north. A zonal long wave
pattern with more disturbances moving in from the west appears
likely to continue into Thursday and perhaps Friday keeping the
weather somewhat unstable with a continued chance for spotty showers
and thunderstorms. We will have to keep watch on where the remnant
moisture from tropical storm Barry tracks toward the end of the
week. The latest guidance suggests the main body of moisture will
round the ridge and slide off the Mid-Atlc or SE coast. However,
some tropical moisture pushing north of the system may get pulled
into one of the zonal shortwaves as it tracks through the upper
Midwest, to enhance shower activity over our area Thursday or
Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR to IFR early, the front will move east into New
Brunswick early in the period. A few showers early and fog
overnight keeping IFR to Low MVFR conditions overnight Improving
conditions after sunrise becoming VFR by early Saturday
morning. Increasing clouds Saturday afternoon as a cold front
approaches western Maine towards the end of the period. Winds
will be southeasterly at 5 to 10 kts swinging around to the west
Saturday afternoon. Wind gusts to around 15 kts for BGR and BHB
Saturday afternoon.

SHORT TERM: Mostly VFR conditions are expected Saturday night
through Sunday with the exception of any showers or
thunderstorms briefly dropping conditions to MVFR or IFR, mostly
across the north. VFR conditions are then expected Sunday night
through Tuesday night. VFR to occasionally MVFR conditions are
likely Wednesday in possible scattered thundershowers.

&&

.MARINE...
NEAR TERM: Winds and seas below Small Craft Advisory levels
through the period.

SHORT TERM: Winds and seas are expected to be below SCA
Saturday night through Wednesday. Fog and mist may limit
visibilities over the water at times, especially over the
weekend.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Norton
Short Term...Bloomer
Long Term...Bloomer
Aviation...Norton/Bloomer
Marine...Norton/Bloomer
Hazardous weather outlook, Jul 12, 4:53 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
453 AM EDT Fri Jul 12 2019

MEZ001>006-010-011-015>017-029>032-131200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
453 AM EDT Fri Jul 12 2019

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-131200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
453 AM EDT Fri Jul 12 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Norcross

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.